Migraine RX & Supplements Pre & Post CoolSculpting Procedure?
Doctor Answers 3
Meds & supplements with CS
Hi Realselfsi. It is the blood thinning effect of the non-steroidal anti-inflammatory medications (NSAIDS like aspirin, ibuprofen, motrin, aleve, advil etc) and supplements (e.g. fish oil) that can lead to increased bruising, hence the recommendation to avoid them. Also, part of the CS mechanism of action requires the normal sequence of wound healing to occur to clear the dead fat, which can be interrupted by NSAIDS. As such, I do not believe either Topiramate or Magnesium will create an issue, but it is safest to ask your physician overseeing the CS procedure. Some patients experience mild, short lasting loosened stools related to increased fat elimination, and high doses of magnesium (over 600 mg/dose) also causes loose stools, so keep this in mind. Good luck,
Coolsculpting is an excellent form of non-invasive fat reduction for the right patient. Some applicators take 1 or 2 hours but the new advantage applicators take only 35 minutes and have significantly less risk for delayed onset pain (especially in the abdomen). Results are seen at 2 months and typically 1-3 treatments will be necessary on each area to achieve ideal results. The number of treatments depends on the amount of fat there and the patient's goals. There is not downtime and the results can be impressive in the right patient. We also use the Zimmer Z-wave for improved patient comfort and added results. The best candidates are those who are in pretty good shape with areas of stubborn fat that won't go away no matter what. The medication will not alter coolsculpting.
Sheila Nazarian, MD, MMM
Beverly Hills, Board Certified Plastic Surgeon
Migraine supplements with Coolsculpting
There is no problem with taking these medications. I wouldn't change the doses or skip a dose. Your outcome will be unchanged.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.